Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

No Thyroid Gland

06/02/2010

Question:

Take levoxyl and prednisone. On that two months. Seems like hypothyroidsim is worse! Also have MVP and my heart has been pounding and racing sine the prednisone even though on medicine for that. What could be going on? Please help

Answer:

When thyroid drugs such as Levoxyl are taken for hypothyroidism, the proper maintenance dose may be determined by measuring certain indicators of thyroid action in the body.   Two such indicators that may be measured by laboratory are T3 and T4.

Physical symptoms of hypothyroidism include edema of the eyelids, face and extremities, loss of eyebrow hair, cold intolerance, poor appetite, anemia and constipation.

Too much thyroid supplementation can cause a fast heart beat.


Prednisone therapy does not generally cause a rapid heart beat.

Talk to your prescribing doctor about your symptoms and concerns.   Your doctor may want to measure your current thyroid activity and check your heart.

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Carmen M Hadley, RPh, CSPI
Formerly:
Clinical Instructor
College of Pharmacy
The Ohio State University